Alert archive / Wisconsin / Special Marine Warnings in 2003

Special Marine Warning 13, NWS Milwaukee, WI

July 4, 2003

NWS Milwaukee, WI issued this special marine warning at Jul 4, 2003, 6:36 AM CDT. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 4, 2003, 6:36 AM CDT (11:36 UTC)
Expired
Jul 4, 2003, 7:30 AM CDT
In force
54 min
Issued by
NWS Milwaukee, WI
Area
Whole counties

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this special marine warning went out at Jul 4, 2:50 AM CDT, 3 hours 46 minutes earlier.

Area forecast discussion, Jul 4, 2:50 AM CDT, 3 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
250 AM CDT FRI JUL 4 2003

FORECAST FOCUS ON SHOWERS AND THUNDERSTORMS TODAY THROUGH WEEKEND.

UPPER ATMOSPHERE IS VERY ACTIVE NEXT FEW DAYS WITH SERIES OF STRONG
V/MAXS MOVG ACRS RGN. HAVE LITTLE CONFIDENCE IN THE MODELS AS TO
POSITION AND TIMING. HOWEVER...SINCE AMS SHOULD REMAIN UNSTABLE
THIS WEEKEND...AND UPPER LEVEL ENERGY AND SURFACE BOUNDARIES ARE
AVAILABLE...WILL MENTION CHANCE FOR THUNDERSTORMS THROUGH WEEKEND
AND INTO EARLY NEXT WEEK.

ALL MODELS SHOW AMS OVR CWA VRY UNSTBL TODAY WITH CAPES BETWEEN 2-
3K. LI/S FALL TO AROUND -7. THERE IS A THETA-E RIDGE AND Q DIV. CAP
SHOULD NOT BE ABLE TO HOLD DOWN CONV WITH STRONG UPPER AIR SUPPORT.
XPCT MORNING CONVECTION...A DOWN TIME FOR AMS TO DESTABILIZE...THEN
CONVECTION TO REFIRE. WILL UP POPS TO LIKELY CAT. CONVECTION IS
XPCTD TO CONTINUE INTO EVENING HOURS.

.MKX...NONE.

MK
Hazardous weather outlook, Jul 4, 5:41 AM CDT, 55 minutes before
WIZ046-047-051-052-056>060-062>072-051000-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
541 AM CDT FRI JUL 4 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT.
DAMAGING THUNDERSTORM WINDS AND LARGE HAIL ARE LIKELY AS A SERIES OF
SQUALL LINES AFFECT THE REGION. SQUALL LINE WILL EXIT SOUTHERN
WISCONSIN BY MID MORNING...WITH SOME ISOLATED SEVERE WINDS GUSTS TO
60 MPH POSSIBLE. SOME SUNSHINE WILL THEN OCCUR WITH VERY WARM AND
UNSTABLE CONDITIONS CONTINUING. ANOTHER ROUND OF THUNDERSTORMS
ONGOING OVER THE DAKOTAS WILL LIKELY SWEEP INTO SOUTHERN WISCONSIN
THIS AFTERNOON. MORE THUNDERSTORMS MAY DEVELOP TONIGHT ACROSS
IOWA...AND MOVE ACROSS THE REGION FOR THE OVERNIGHT HOURS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON SATURDAY FOR
DAMAGING THUNDERSTORM WINDS AND LARGE HAIL. AN UNSTABLE AIRMASS
WILL CONTINUE TO PREVAIL OVER THE REGION. A STALLED FRONTAL BOUNDARY
AND OUTFLOW BOUNDARIES FROM FRIDAY NIGHT CONVECTION...WILL BE THE FOCUS
FOR MORE SEVERE THUNDERSTORM DEVELOPMENT. A CHANCE OF THUNDERSTORMS
WILL CONTINUE THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER GROUPS WILL BE NEEDED TODAY THROUGH SATURDAY.

In the hours before

Special weather statement, Jul 4, 4:20 AM CDT, 2 hours 16 minutes before
WIZ046-047-051-052-056>060-062>072-040945-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
420 AM CDT FRI JUL 04 2003

...SEVERE THUNDERSTORM WATCH 631 REMAINS IN EFFECT UNTIL 700 AM CDT
FRIDAY MORNING FOR PARTS OF SOUTH CENTRAL WISCONSIN...

AT 420 AM...DOPPLER WEATHER RADAR SHOWED A LINE OF STRONG STORMS
ALONG THE MISSISSIPPI RIVER FROM LA CROSSE TO DUBUQUE...MOVING EAST
AT A RAPID CLIP OF AT LEAST 50 MPH. WIDESPREAD STRAIGHT-LINE WIND
GUSTS OF 40 TO 50 MPH WERE OCCURRING WITH THE STORMS. HOWEVER...FROM
VERNON COUNTY TO NORTH OF LA CROSSE...THE STORMS WERE SEVERE WITH
DAMAGING WINDS OF AT LEAST 60 MPH.

THIS LINE OF SEVERE STORMS WILL REACH THE AREA FROM WISCONSIN DELLS
TO MADISON TO MONROE BY 530 TO 545 AM.

KAPELA
Special weather statement, Jul 4, 4:45 AM CDT, 1 hour 51 minutes before
WIZ046-047-051-052-056>060-062>072-041015-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
445 AM CDT FRI JUL 04 2003

...SEVERE THUNDERSTORM WATCH 631 REMAINS IN EFFECT UNTIL 700 AM CDT
FRIDAY MORNING FOR PARTS OF SOUTH CENTRAL WISCONSIN...

AT 445 AM...DOPPLER WEATHER RADAR SHOWED A LINE OF STRONG STORMS
EXTENDING FROM SPARTA TO RICHLAND CENTER TO DUBUQUE...MOVING EAST AT
45 MPH. WIDESPREAD STRAIGHT-LINE WIND GUSTS OF 40 TO 50 MPH HAVE
BEEN REPORTED WITH THESE STORMS. SOME OF THEM HAVE BECOME SEVERE
WITH DAMAGING WINDS OF 60 MPH...ESPECIALLY FROM RICHLAND COUNTY
NORTH.

THIS LINE OF SEVERE STORMS WILL REACH THE AREA FROM WISCONSIN DELLS
TO MADISON TO MONROE BY 530 TO 545 AM.

KAPELA
Special weather statement, Jul 4, 5:12 AM CDT, 1 hour 24 minutes before
WIZ046-047-051-052-056>060-062>072-041045-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
512 AM CDT FRI JUL 04 2003

...SEVERE THUNDERSTORM WATCH 631 REMAINS IN EFFECT UNTIL 700 AM CDT
FRIDAY MORNING FOR PARTS OF SOUTH CENTRAL WISCONSIN...

AT 512 AM...DOPPLER WEATHER RADAR SHOWED A LINE OF STRONG STORMS
EXTENDING FROM TOMAH TO WEST OF REEDSBURG TO BARNEVELD TO EAST OF
DARLINGTON...MOVING EAST AT 45 MPH.

WIDESPREAD STRAIGHT-LINE WIND GUSTS OF 40 TO 50 MPH HAVE BEEN
REPORTED WITH THESE STORMS. SOME OF THEM HAVE BECOME SEVERE WITH
DAMAGING WINDS OF 60 MPH...ESPECIALLY NORTH OF SAUK COUNTY.

THIS LINE OF SEVERE STORMS WILL REACH THE AREA FROM PORTAGE TO
MADISON TO MONROE BY 6 AM.

KAPELA
Special weather statement, Jul 4, 5:40 AM CDT, 56 minutes before
WIZ046-047-051-052-056>060-062>072-041100-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
540 AM CDT FRI JUL 04 2003

...SEVERE THUNDERSTORM WATCH 631 REMAINS IN EFFECT UNTIL 700 AM CDT
FRIDAY MORNING FOR PARTS OF SOUTH CENTRAL WISCONSIN...

...SEVERE THUNDERSTORM WATCH 632 REMAINS IN EFFECT UNTIL 900 AM CDT
FRIDAY MORNING FOR ALL OF SOUTHEAST WISCONSIN...

AT 540 AM...DOPPLER WEATHER RADAR SHOWED A LINE OF STRONG STORMS
EXTENDING FROM WISCONSIN DELLS TO MADISON TO MONROE...MOVING EAST AT
45 MPH.

WIDESPREAD STRAIGHT-LINE WIND GUSTS OF 40 TO 50 MPH HAVE BEEN
REPORTED WITH THESE STORMS.

THIS LINE OF SEVERE STORMS WILL REACH THE AREA FROM BERLIN TO BEAVER
DAM TO FORT ATKINSON TO JANESVILLE BY 7 AM.

KAPELA
Special weather statement, Jul 4, 6:10 AM CDT, 26 minutes before
WIZ046-047-051-052-056>060-062>072-041120-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
610 AM CDT FRI JUL 04 2003

SEVERE THUNDERSTORM WATCH 631 HAS BEEN CANCELLED FOR THE FOLLOWING
WISCONSIN COUNTIES...BAARRON...POLK...RUSK...IOWA...
LAFAYETTE...CRAWFORD...GRANT...RICHLAND...VERNON...BUFFALO...
JACKSON...PIERCE...CHIPPEWA...LA CROSSE...SAINT CROIX...DUNN...
MONROE...TREMPEALEAU...EAU CLAIRE...AND PEPIN.

SEVERE THUNDERSTORM WATCH 631 REMAINS IN EFFECT UNTIL 700 AM CDT
FRIDAY MORNING FOR OTHER PARTS OF CENTRAL AND SOUTH CENTRAL
WISCONSIN.

SEVERE THUNDERSTORM WATCH 632 REMAINS IN EFFECT UNTIL 900 AM CDT
FRIDAY MORNING FOR ALL OF SOUTHEAST WISCONSIN AND PARTS OF EAST
CENTRAL WISCONSIN.

AT 610 AM...A LINE OF STRONG STORMS EXTENDED FROM SOUTH OF
MARSHFIELD TO WAUTOMA...TO WEST OF COLUMBUS TO JANESVILLE TO
ROCKFORD ILLINOIS. THIS LINE WAS MOVING EAST AT 45 MPH.

SCATTERED REPORTS OF STRAIGHT-LINE WIND GUSTS OF 35 TO 45 MPH HAVE
BEEN REPORTED WITH THESE STORMS BETWEEN 5 AM AND 6 AM.

THIS LINE OF SEVERE STORMS WILL REACH THE LAKE MICHIGAN SHORELINE
COUNTIES BETEEN 730 AND 830 AM.

KAPELA/KRR
Special weather statement, Jul 4, 6:20 AM CDT, 16 minutes before
WIZ046-047-051-052-056>060-062>072-041145-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
620 AM CDT FRI JUL 04 2003

SEVERE THUNDERSTORM WATCH 631 REMAINS IN EFFECT UNTIL 7 AM FOR THE
FOLLOWING COUNTIES...COLUMIBA...DANE...GREEN...GREEN LAKE...AND
SAUK. THIS WATCH HAS BEEN CANCELLED FOR THE OTHER COUNTIES IN SOUTH
CENTRL WISCONSIN.

SEVERE THUNDERSTORM WATCH 632 REMAINS IN EFFECT UNTIL 900 AM CDT
FRIDAY MORNING FOR ALL OF SOUTHEAST WISCONSIN AND PARTS OF EAST
CENTRAL WISCONSIN.

AT 620 AM...A LINE OF STRONG STORMS EXTENDED FROM SOUTH OF
MARSHFIELD TO BERLIN...TO BEAVER DAM...TO FORT ATKINSON...TO BELOIT.
THIS LINE WAS MOVING EAST AT 45 MPH.

SCATTERED REPORTS OF STRAIGHT-LINE WIND GUSTS OF 35 TO 45 MPH HAVE
BEEN REPORTED WITH THESE STORMS BETWEEN 5 AM AND 615 AM.

THIS LINE OF SEVERE STORMS WILL REACH THE LAKE MICHIGAN SHORELINE
COUNTIES BETEEN 730 AND 830 AM.

KAPELA/KRR

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 4:46 AM CDTSevere Thunderstorm WarningMKXSauk44 min
Jul 4, 6:36 AM CDTSpecial Marine WarningMKX54 min
Jul 4, 6:36 AM CDTSpecial Marine WarningMKX54 min
Jul 4, 7:15 AM CDTSevere Thunderstorm WarningMKXMilwaukee60 min
Jul 4, 7:20 AM CDTSpecial Marine WarningMKX55 min
Jul 4, 7:20 AM CDTSpecial Marine WarningMKX55 min
Jul 4, 7:21 AM CDTSevere Thunderstorm WarningMKXKenosha, Racine54 min

Nearby

Special Marine Warnings in Wisconsin, 2003Every special marine warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.